How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Medical
Satisfied Customers: 3165
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I have diareeha and took 2 just a minute, I took 2 Dulcolx

Customer Question

I have diareeha and took 2 just a minute
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: I took 2 Dulcolx about 6:00 by mistake about 7:00 I to 1 loperamide
JA: Anything else in your medical history you think the doctor should know?
Customer: I have watery stools
Submitted: 2 months ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 2 months ago.

Hi,

Im sorry to hear about your symptoms. can i ask do you have any blood or mucus in teh stools? Any abdominal pain or fever? Any vomiting?

Expert:  Dr. Muneeb Ali replied 2 months ago.

Since you seem to be offline, ill leave a response here which we can discuss later on

Now most cases of diarrhea, are due to a viral infection. This would cause watery diarrhea which can last for 2-7 days depending upon the type of the virus which is infecting you. Now as with most viral infections, they are self limiting and would resolve after a few days. However they can certainly cause severe dehdyration if that is not taken care of. So the first thing here which you should look into is to stay hydrated. The best way to do that would be to drink as much water as you can and at the same time, also drink electrolyte rich fluids like gatorade and ORS, electrolyte rich fluid is essential in maintaining the bodys electrolyte balance, so i would STRONGLY urge you to drink ORS as much as your can. You can take OTC anti diarrheals like loperamide as needed in this case. Now the two dulcolax which you took by mistake would wear off within a few hours at the most and teh frequency of diarrhea would reduce afterwards.

If however you see there is blood or mucus in the stools at any time or your have severe abdominal pain or fever, that is an indication for a bacterial infection which is causing the diarrhea. If this is the case then you would need antibiotics to clear up the problem. Antibiotics are ESSENTIAL in managing bacterial infections as this can progress rapidly and lead to serious issues if not taken care of in time. That is why if there are signs like the ones which i have mentioned, you should immediately see your doctor for a prescription. Secondly, if the diarrhea does not decrease in intensity or frequency over the next two days then you should again see your doctor for stool tests to rule out a bacterial infection.

In the meantime, stick to a BRAT diet which involves bananas, rice, applesauce and toast, this will be easier to digest and prevent worsening of the diarrhea.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Expert:  Dr. Muneeb Ali replied 2 months ago.

Would you like to know anything else? If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating.

Related Medical Questions